Back to search
The question

What is the ruling on accidentally giving a patient an overdose of insulin, which led to their death?

Share this answer

Source: FtawySummary from Ftawy's records · added here Sep 2, 20261 min readAlso available in العربية
The answer

If a patient dies due to an overdose administered by the physician, this is a wrongful killing for which the physician must offer expiation, and his 'aqilah (male agnatic relatives) must pay the blood money (diyah). The diyah can be delivered to the patient's family either directly or indirectly. If the physician informs the patient's family about what truly happened, explains to them that errors are possible in medicine, and that he is committed to fulfilling his religious obligations, and offers them condolences in a way that comforts them, explaining that this was Allah's decree, then it is hoped that no harm will come to the physician.

Summary from Ftawy's records · added here

Reviewed by El Fatwa's sharia committee.

Read the full answer on Ftawy
Where this answer came from
Source platform
Ftawy
Original fatwa ID
113819
Added here
. This is when the answer was added to El Fatwa, not the fatwa's date.
Text
Summary from Ftawy's records, reviewed by El Fatwa's sharia committee.
Read the full ruling
Read the full answer on Ftawy